Ad Widget

Collapse

Bruising remedies

Collapse

Announcement

Collapse
No announcement yet.
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Bruising remedies

    I've been on some anti-coagulants for a few months now (blocked artery), and lately have been getting some massive bruises. Got a knee to my thigh a week ago and the blood is still pooling in my knee but fading very slowly.

    I searched other threads and the most common advice has been to get more Vitamin C. I was wondering if anyone has run across a better solution lately. I'm starting to get some funny looks from others. Not sure the Vitamin C is doing much.

    On a positive note, I can say now that my constipation issues have been relieved...

  • #2
    Originally posted by wedward View Post
    I've been on some anti-coagulants for a few months now (blocked artery), and lately have been getting some massive bruises. Got a knee to my thigh a week ago and the blood is still pooling in my knee but fading very slowly.

    I searched other threads and the most common advice has been to get more Vitamin C. I was wondering if anyone has run across a better solution lately. I'm starting to get some funny looks from others. Not sure the Vitamin C is doing much.

    On a positive note, I can say now that my constipation issues have been relieved...
    I've been bruising quite spectacularly too as a result of the various drugs I've been given following a heart attack in December. Even lifting heavy things can cause a lump, which then goes black and blue. (I was told at the hospital to avoid lifting anything very heavy - I guess this is why). And the bruising can last a long time - moving some distance from the original site. One of the drugs is to stop me rejecting a stent and is for 12 months only, so I am hoping when that is stopped it will help.

    I have been taking a lot of gelatine in hopes that it will help strengthen minute blood vessels, and eating more fruit than I used to do for the vitamin c. Also I have upped my intake of fermented foods - kefir, yogurt, facto fermented gherkins, cabbage, beets etc. I'm feeling great overall, but embarrassed by looking sort of injured all the time!

    On a positive side, glad about the constipation issues! Bizarrely, I found that symptoms of IBS D have all but gone!!!!!

    Comment


    • #3
      Perhaps you should ask your doctor if your anticoagulants can be reduced to a point that bruising is diminished. There are natural remedies, but they will negate your anticoagulant meds.
      Stop by to visit at http://primalways.net
      Old Paths ... New Journeys

      Comment


      • #4
        Originally posted by John Caton View Post
        Perhaps you should ask your doctor if your anticoagulants can be reduced to a point that bruising is diminished. There are natural remedies, but they will negate your anticoagulant meds.
        If the bruising continues AFTER Clopidigrel is stopped, I certainly shall ask for the others to be reduced. Meanwhile, I don't want the stent to be rejected!

        Comment


        • #5
          Ultrasound therapy can help when set for superficial depth and at acute lvl of intensity. But this is for a singular large bruise. For example, used it on a girl who was hit hard in the thigh with a soft ball in game. People on anticoagulants simply bruise everywhere and often. Just how they work.
          Last edited by Neckhammer; 10-06-2016, 05:11 AM.

          Comment


          • #6
            Yup, I get them just by leaning on my sink. Whole underside of arm turns a light brown and I once mistook it for dirt. Others come and go -got a few on each arm and more delicate upper tissue just from using a pole to get into or out of bed. Doc said -live with it.

            Comment


            • #7
              Vitamin k, but it will increase clotting. Unfortunately this is a binary issue; you can't really prevent clotting and bruising at the same time.

              Comment


              • #8
                Darned if you do, darned if you don't.

                Comment


                • #9
                  Originally posted by breadsauce View Post
                  If the bruising continues AFTER Clopidigrel is stopped, I certainly shall ask for the others to be reduced. Meanwhile, I don't want the stent to be rejected!
                  Same thing here - I had a stent placed too - same meds. 75mg Clopidigrel. I guess I'll have to live with it too. Any methods to help move the blood along? I tried massage while inverted, compression and cold/heat compresses, but it just hangs out. Plus it seems to make the muscle aches from the statins even worse. I'd rather get off the Lipitor first, since that causes actual pain and cramps.

                  You doc have you on metorpolol or something similar too?

                  Comment


                  • #10
                    Originally posted by wedward View Post
                    Same thing here - I had a stent placed too - same meds. 75mg Clopidigrel. I guess I'll have to live with it too. Any methods to help move the blood along? I tried massage while inverted, compression and cold/heat compresses, but it just hangs out. Plus it seems to make the muscle aches from the statins even worse. I'd rather get off the Lipitor first, since that causes actual pain and cramps.

                    You doc have you on metorpolol or something similar too?
                    Clopidigrel 75mg, ramipril, aspirin and atorvastatin (Lipitor but UK name). I am not taking the atorvastatin now though - couldn't cope with the aching muscles, cramp and brain fog / slow memory. I read very mixed reports about it - and I know I feel better without it. My GP told me that the tests done when I was in the hospital showed my total cholesterol level was 5.1 mmol / L, of which (as he described it) the good cholesterol was 3.4 mmol / L. So why try to lower it further??!!

                    I haven't found any way to stop the bruising or to speed up the removal of it - but arnica cream stops it hurting ...

                    Comment


                    • #11
                      Neckhammer mentioned his use of ultrasound to break up the bruise of a patient and his experience sent me searching if other methods of frequency therapy might help.

                      The link below suggests that red LED light exposure will speed up the break up of a bruise as well as other wounds. An internet search of "red light therapy" provides a lot of anecdotal evidence that simple, red LED party lights or brooder-type infrared heat lamps provide the benefits. Should be cheap enough and safe enough to self-hack.

                      https://www.ncbi.nlm.nih.gov/pubmed/16581685
                      Last edited by John Caton; 10-08-2016, 04:24 AM.
                      Stop by to visit at http://primalways.net
                      Old Paths ... New Journeys

                      Comment


                      • #12
                        Don't burn down the house! Brooder lights are hot, and need attention. ;-)

                        Comment


                        • #13
                          Originally posted by John Caton View Post
                          Neckhammer mentioned his use of ultrasound to break up the bruise of a patient and his experience sent me searching if other methods of frequency therapy might help.

                          The link below suggests that red LED light exposure will speed up the break up of a bruise as well as other wounds. An internet search of "red light therapy" provides a lot of anecdotal evidence that simple, red LED party lights or brooder-type infrared heat lamps provide the benefits. Should be cheap enough and safe enough to self-hack.

                          https://www.ncbi.nlm.nih.gov/pubmed/16581685
                          Sounds like the "Willow Curve" commercials. Maybe I should try that. The dark purple seems to sit in places like a tattoo at times.

                          Comment


                          • #14
                            Originally posted by wedward View Post
                            Sounds like the "Willow Curve" commercials. Maybe I should try that. The dark purple seems to sit in places like a tattoo at times.
                            I have a toe like a bruise ALL the time - showed it to my GP who decided that it wasn't worth worrying about and was just pigmentation. But a purple patch on a toe? Weird ...

                            Comment


                            • #15
                              Stubbed toes while on blood thinners make for interesting paint jobs. Had several already while up at night. Shoes would help, of course.

                              Comment

                              Working...
                              X